Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 12, 2021Holmes County, Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 4:55 PM CDT for Holmes County, Washington County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 4:55 PM CDT (21:55 UTC)
Expired
Jun 12, 2021, 5:45 PM CDT
In force
50 min
Issued by
NWS Tallahassee, FL

Counties Holmes County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS82 KTAE 122155
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Sat Jun 12 2021
 
FLZ009>013-122245-
Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
455 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHEASTERN
BAY...NORTHWESTERN CALHOUN...HOLMES AND WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 545 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonifay, moving southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vernon, Chipley, Graceville, Bonifay, Bradford, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Noma, Moose Pond,
Clarksville, Whitehead Crossroads, Cerrogordo, Gritney, Camps Head
and Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8603 3091 8575 3100 8563 3098 8543
      3042 8514 3049 8580 3065 8590 3066 8587
      3068 8587 3070 8585 3070 8593 3088 8604
TIME...MOT...LOC 2155Z 333DEG 26KT 3080 8571 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:32 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 12, 2:32 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jun 12 2021

.NEAR TERM [Through Sunday]...

Largest concerns through the remainder of today will be strong
thunderstorm wind gusts due to a combination of strong instability
and dry air in the upper levels above 600mb as an upper level trough
drops southeast into the area. This meteorological setup can lead to
enhanced microbursts in any thunderstorms, and we've already seen a
few storms with winds near 40-50 mph earlier this afternoon. With
mid-level flow expected to be elevated as a trough drops into the
area, some storm organization is possible with 20-30 knots of
shear anticipated to develop. Hail is also possible given the
strong instability. While flooding prospects look low, we'll need
to monitor for any training of storms depending on how outflow
boundaries from these storms become oriented through the remainder
of the evening.

Storm coverage should lessen after midnight and push offshore as the
trough continues pushing south. However, another round is likely to
develop again on Sunday afternoon as cooler upper level temperatures
in association with center of the upper level trough move over the
area. Plenty of instability is expected to remain in place, though
with prevailing flow out of the north again on Sunday, expecting
storm coverage to be a little bit less across our AL/GA counties and
more focused across the FL Panhandle and Big Bend. Similar threats
in thunderstorms, strong wind gusts, and perhaps some hail, are
expected again tomorrow given the slightly cooler and drier mid-
level conditions.

.SHORT TERM [Sunday Night Through Monday Night]...

The upper level trough will continue to meander over the southeast
US as the upper level pattern over the US becomes increasingly
amplified. Drier mid-level air will slowly attempt to filter into
our northern zones by Monday afternoon, but with plenty of lower
level moisture in place, and convergence along the seabreeze,
scattered showers and storms are expected again on Monday
afternoon into Monday evening.

.LONG TERM [Tuesday Through Saturday]...

There are lots of question marks through the long term period as
the pattern becomes more amplified. The upper level trough that
brought widespread showers and thunderstorms over the weekend
will begin to lift out as a strong trough moves through the
eastern portions of the US. Drier northwest flow is likely to
prevail through the middle of the week, but isolated showers and
storms can't be ruled out along our coastal locations and slightly
inland, especially if the initial upper level low moves out
slower than forecast.

Northwest flow will potentially weaken by the end of the weak as
our eyes start to turn to the tropics. The National Hurricane
Center is currently giving an area of disturbed weather across the
southwest Gulf a 40% chance to develop in the next 5 days. While
it is much too soon to determine the specific and detailed
evolution of this area of low pressure, ensemble guidance does
support the possibility for this disturbed weather moving north into
the central or western portions of the Gulf of Mexico next week.
What happens then is anyone's guess, but with our area likely
being on the east side of this disturbed weather, shower and
thunderstorm chances could increase late next week, along with
potentially rough seas for any folks with activities on the water.
Regardless of development, it's a reminder that we are in our
hurricane season and it's never a bad time to check on your
hurricane kits and readiness plans.

&&

.AVIATION...
[Through 18Z Sunday]

Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.

&&

.MARINE...

Elevated winds and seas expected through the next few days along
with daily chances for showers and storms, especially in the
evening and early morning hours as storms move off the land. Some
reduction in winds and seas, and rain chances, possible in the
middle of the week.

&&

.FIRE WEATHER...

Low fire weather concerns anticipated the next few days as wet
conditions will remain in place over the region.

&&

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us .

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  94  71  93  72 /  60  70  30  40  20
Panama City   75  90  75  90  76 /  50  50  30  40  20
Dothan        72  91  72  91  72 /  60  50  20  40  10
Albany        73  92  71  94  73 /  60  50  20  40  20
Valdosta      71  91  70  91  71 /  60  70  30  40  20
Cross City    76  90  71  89  72 /  70  70  50  50  30
Apalachicola  76  89  75  87  76 /  50  50  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 12, 3:39 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
439 PM EDT Sat Jun 12 2021

FLZ014-015-026-115-122130-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
439 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GULF...SOUTHERN
LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 530 PM EDT/430 PM
CDT/...

At 439 PM EDT/339 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Wewahitchka, or 19 miles north of
Apalachicola, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carrabelle, Carrabelle Beach, Morgan Place, Sumatra, Yent Place,
Willis Landing, Owens Bridge and Fort Gadsden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2995 8513 3011 8508 3003 8459 3002 8457
      2978 8468
TIME...MOT...LOC 2039Z 287DEG 21KT 3002 8502
Special weather statement, Jun 12, 3:55 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM CDT Sat Jun 12 2021

ALZ065>067-122145-
Dale AL-Henry AL-Coffee AL-
355 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHERN HENRY AND COFFEE
COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pickett to 6 miles south of Antioch to
near Rutledge. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Abbeville, Enterprise, Fort Rucker, Ozark, Level
Plains, Newton, New Brockton, Ariton, Lee, Mixons Crossroads, Hunt
Field, Waterford, Curtis, Carl Folsom A/p, Hooper Stage Field,
Gerald, Scottsboro Crossroads and Camp Humming Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
      3171 8542 3170 8522 3174 8520 3167 8511
      3129 8565 3124 8619
TIME...MOT...LOC 2055Z 327DEG 25KT 3196 8559 3167 8591 3168 8634
Special weather statement, Jun 12, 4:35 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Sat Jun 12 2021

FLZ115-122200-
Coastal Franklin FL-
535 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 600
PM EDT...

At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Carrabelle to St George Island.
Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Carrabelle, St George Island, Eastpoint, Apalachicola, Franklin,
Carrabelle Beach, Turkey Point, Royal Bluff, High Bluff, Yent Place,
St George Island St Pk, Green Point, Bay City, Lanark Village and
Creels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2978 8506 2978 8504 2979 8504 2995 8471
      2999 8458 2983 8437 2981 8449 2975 8453
      2957 8490
TIME...MOT...LOC 2135Z 314DEG 26KT 2980 8452 2966 8488
Special weather statement, Jun 12, 4:46 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM CDT Sat Jun 12 2021

ALZ065>069-FLZ007-009-122245-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-
North Walton FL-
446 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALE...SOUTHWESTERN
HENRY...COFFEE...GENEVA...NORTHWESTERN HOUSTON...NORTH CENTRAL WALTON
AND NORTHWESTERN HOLMES COUNTIES UNTIL 545 PM CDT...

At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Springs State Park to near Ozark to
near Level Plains to Opp. Movement was south at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Headland,
Dothan, Hartford, Taylor, Midland City, Level Plains, Slocomb,
Samson, Newton, New Brockton, Pinckard, Lee, Malvern and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8634 3100 8619 3150 8619 3149 8579
      3150 8563 3136 8534 3102 8557 3090 8575
      3092 8634
TIME...MOT...LOC 2146Z 353DEG 18KT 3160 8548 3139 8562 3127 8580 3129
8623
Local storm report, Jun 12, 4:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021  M43 MPH          GMZ755             FL   MESONET

            ST. GEORGE ISLAND BRIDGE RECORDED A 10
            MINUTE WIND GUST OF 43 MILES PER HOUR.

&&

KO
Special weather statement, Jun 12, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Sat Jun 12 2021

FLZ009>013-122245-
Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
455 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHEASTERN
BAY...NORTHWESTERN CALHOUN...HOLMES AND WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 545 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonifay, moving southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vernon, Chipley, Graceville, Bonifay, Bradford, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Noma, Moose Pond,
Clarksville, Whitehead Crossroads, Cerrogordo, Gritney, Camps Head
and Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8603 3091 8575 3100 8563 3098 8543
      3042 8514 3049 8580 3065 8590 3066 8587
      3068 8587 3070 8585 3070 8593 3088 8604
TIME...MOT...LOC 2155Z 333DEG 26KT 3080 8571

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:28 AM CDTSpecial Weather StatementTAEBay32 min
Jun 12, 11:01 AM CDTSpecial Weather StatementTAEBay29 min
Jun 12, 11:05 AM CDTSpecial Weather StatementTAELafayette25 min
Jun 12, 11:07 AM CDTSpecial Weather StatementTAETaylor38 min
Jun 12, 11:20 AM CDTSpecial Weather StatementTAECalhoun40 min
Jun 12, 11:30 AM CDTSpecial Marine WarningTAE2 hr
Jun 12, 11:42 AM CDTSpecial Weather StatementTAELafayette33 min
Jun 12, 12:00 PM CDTSpecial Weather StatementTAELiberty30 min
Jun 12, 12:05 PM CDTSpecial Weather StatementTAELeon25 min
Jun 12, 12:16 PM CDTSpecial Weather StatementTAELafayette29 min
Jun 12, 12:31 PM CDTSpecial Weather StatementTAEWakulla44 min
Jun 12, 12:44 PM CDTSpecial Weather StatementTAEWalton31 min
Jun 12, 12:45 PM CDTSpecial Marine WarningTAE45 min
Jun 12, 1:12 PM CDTSpecial Weather StatementTAEJefferson, Wakulla33 min
Jun 12, 1:21 PM CDTSpecial Weather StatementTAEWashington24 min
Jun 12, 1:27 PM CDTSpecial Marine WarningTAE63 min
Jun 12, 1:45 PM CDTSpecial Weather StatementTAEBay45 min
Jun 12, 1:48 PM CDTSpecial Weather StatementTAELafayette42 min
Jun 12, 2:10 PM CDTSpecial Weather StatementTAEJackson65 min
Jun 12, 2:18 PM CDTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Jun 12, 2:25 PM CDTSpecial Weather StatementTAEBay50 min
Jun 12, 2:38 PM CDTSpecial Weather StatementTAEGadsden, Leon52 min
Jun 12, 2:50 PM CDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla40 min
Jun 12, 2:59 PM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty31 min
Jun 12, 3:14 PM CDTSpecial Weather StatementTAECalhoun, Liberty61 min
Jun 12, 3:30 PM CDTSpecial Weather StatementTAEGadsden45 min
Jun 12, 3:39 PM CDTSpecial Weather StatementTAEFranklin51 min
Jun 12, 4:16 PM CDTSpecial Marine WarningTAE79 min
Jun 12, 4:35 PM CDTSpecial Weather StatementTAEFranklin25 min
Jun 12, 5:05 PM CDTSevere Thunderstorm WarningTAEHolmes40 min
Jun 12, 5:46 PM CDTSpecial Weather StatementTAEHolmes, Washington44 min
Jun 12, 6:19 PM CDTSpecial Marine WarningTAE86 min
Jun 12, 6:28 PM CDTSpecial Weather StatementTAEBay, Walton, Washington47 min
Jun 12, 8:06 AM CDTSpecial Weather StatementTAEQuitman24 min
Jun 12, 12:59 PM CDTSpecial Weather StatementTAEEarly31 min
Jun 12, 1:31 PM CDTSpecial Weather StatementTAEEarly, Miller, Seminole44 min
Jun 12, 1:36 PM CDTSpecial Weather StatementTAELanier, Lowndes39 min
Jun 12, 5:09 PM CDTSpecial Weather StatementTAEBen Hill51 min
Jun 12, 5:19 PM CDTSpecial Weather StatementTAEBen Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more56 min
Jun 12, 5:21 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin24 min
Jun 12, 5:50 PM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more40 min
Jun 12, 6:13 PM CDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift, Worth62 min
Jun 11, 7:19 PM CDTSpecial Weather StatementTAEHenry41 min
Jun 12, 12:35 PM CDTSpecial Weather StatementTAEDale, Houston25 min
Jun 12, 3:55 PM CDTSpecial Weather StatementTAECoffee, Dale50 min
Jun 12, 4:46 PM CDTSpecial Weather StatementTAECoffee, Dale, Geneva59 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.